MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA; CATHETER, PTCA, CUTTING/SCORING

PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010-B
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The angiosculpt device was used to treat a moderately tortuous and moderately calcified distal rca.During inflation at above rbp (18 atm), the balloon ruptured.Upon removal, resistance was encountered and the angiosculpt and guidewire were removed as a unit.A new guidewire and non-angiosculpt device was used to complete the procedure.No patient injury reported.During the returned product analysis, the balloon rupture could not be confirmed this adverse event is being submitted because the angiosculpt and guidewire were removed as a unit.Placement of a new guide wire was necessary to complete the procedure.
 
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, and weight are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.Report source: foreign - (b)(6).The angiosculpt device was returned for evaluation.Visual inspection found no unusual characteristics of the device.During functional testing, a laboratory asahi sion blue 0.014" coated guide wire was activated with saline and inserted through the distal tip and through the device, but with slight resistance.Using an indeflator filled with water, the balloon was inflated to 18 atm for 1 min with no leak observed.The balloon deflated with no issues.The asahi sion guide wire was successfully removed from the device, but with slight resistance.The angiosculpt device was used off-label.The ifu warns to not exceed the rated burst pressure as indicated on the product label.
 
Additional Manufacturer Narrative
Blocks d1/ g1: manufacturer name and site name were updated from spectranetics to philips image guided therapy corporation to match the information on the product label.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT EVO RX PTCA
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key12700974
Report Number3005462046-2021-00057
Device Sequence Number11688879
Product Code NWX
UDI-Device Identifier00813132026882
UDI-Public00813132026882
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Model Number2200-3010-B
Device Catalogue Number2200-3010-B
Device Lot NumberG21020057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" SION BLUE GUIDEWIRE; ASAHI: HYPERION GUIDE CATHETER SIZE UNK; TERUMO: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian